Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV attacking central nervous system
Feb 17, 2002

i was diagnosed with encypholitis back in october at which time i was removed from all meds. I had bloodwork done and my t cells dropped from 910 to 527 in late December also viral from undetectable to 1600. New bloodwork done in middle of January showed a increase in T cells to 679 still without meds. and viral up to 25k . This I was happy to see, however i am having lots of trouble with fatigue , I am very irratatable at the drop of a hat. When I get anxious i seem to turn into a sorta retarded type person for periods of time. My Doctor seems to think that the HIV virus is attacking my central nervous system. Even though the bloodworks shows improvement. Can this be so? She states that it can attack body systems and not yet be detected through bloodwork. Can you please explain this ?

Response from Dr. Holodniy

Not exactly sure what she might be speaking of. However, HIV exists in all tissues including the brain and spinal fluid. HIV drugs penetrate into the brain at different levels. In general when we see viral loads go down in the blood, the same finding is seen in the spinal fluid. However, that is an indirect measure of what is going on in the brain. The virus can cause an inflammatory response within the brain. It is conceivable, although difficult to prove, that there might be a discordant treatment response between the blood and brain. MH



Previous
No Symptoms/Low CD4 Count at Beginning of Tx./Why?
Next
Infection and rate of progression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement